Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Irregular period started after taking contraceptive pill. Feeling bloated. Abdominal scan done. Worrisome

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
My sister in law(agd 25 years) suffers from few problems, which has left me confused over few months now.
She is aged about 25 years, and got into irregular periods after marriage..which was 2 years now. AS per her, her problms started after she took some contraceptive pills for a month and after which her periods were totally irregular. AS part of this investigation, it was found that, she had cycsts and also diagnosed with ayurvedic medicines..which has reduced her cysts. But she still has very less flow during her periods (say 20 drops in 3 days)..and she gets the flow again after 15-18 days sometimes. She discharges blood clots and off late has found white clots too.

From her recent scan of abdomen shows following results, which has led some confusion to us, as to what to do next for which i seek suggestion:
Liver enlarged 18.0cms and has increased echo pattern. No evidence of focial lesion or intra heptic billiary ductal biltation. heptic and portal vain radicals are normal.
Gall bladder shows single mobile cellulus measuring 1cm. Gall baldder wall normal thinkness. CBD is normal calibre.
Uterus anteverated and has normal shape and size. Uterus measured ls 5.5 cms, AP 2.6 cms, PS 2.7 cms.

What she feels, is a little bloated stomach these days but is into normal day in and day out tasks without any problems as such.
She also plans to conceive now.

So, please suggest, as to which specialist or what next steps will help her.

Posted Fri, 9 Nov 2012 in Women's Health
Answered by Dr. Charles S Narasi 1 hour later
Hello, from a former Bangalorian , Hello , XXXXXXX XXXXXXX
Your sister-in-law seems to have two major issues.
As for her menstrual problems, uterine enlargement etc.
she needs a close followup with a competent obstretrician-
The issue of single floating stone in the gall bladder, I can
address. If she has had few attacks of gallbladder inflammation,
with right upper abdominal pain, fever,chills, nausea, vomiting,
this might indicate "Acute Cholecystitis" or acute inflammation
that requires treatment with antibiotics, may be hospitalization
and even surgery for removal of gallbladder through laporoscopy.
On the other hand, the gallstone was just found incidentally and
she has had no symptoms related to it , it can be left alone
for now or there are methods to dissove the stone or crushing
it by using certaian technics using ultrasound. Only problem
with medical dissolution is , the stone can re-form after the
treatment is stopped. Crushing the stone also has some problems
such as break up of a portion of the stone which can block the
channel (Duct) that carries the bile to the intestine.
As for her enlarged liver with increased echogenesity , it may be
a "Fatty Liver XXXXXXX Sometimes we see this if a person is overweight
or has what we call "Metabolic Syndrome XXXXXXX in which a person also
has high lipid levels (Triglycerides), Type-2 Diabetes, and a fatty liver
called "Non Alcoholic Fatty Liver Disease" (NAFLD).
I would like to see her get a complete blood profile, including Thyroid
tests, complete liver profile,complete blood count etc.
If the liver tests are abnormal, she may need a liver biopsy which
can be done safely under X-ray guidance under local anesthesia.
This is the best way to find out what the underlying problem is.
Hope I have given you some guidance and you can discuss this
with her doctors.
Wish her well.
Above answer was peer-reviewed by
Follow-up: Irregular period started after taking contraceptive pill. Feeling bloated. Abdominal scan done. Worrisome 23 minutes later
Thanks you Dr. XXXXXXX I will surely get back on this, after discussing your points with my sister-in-law and my brother.
Answered by Dr. Charles S Narasi 1 hour later
You are most welcome. I would like to see a followup
about her status.
Good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor